IDEAS home Printed from https://ideas.repec.org/a/spr/joptap/v146y2010i3d10.1007_s10957-010-9681-6.html
   My bibliography  Save this article

Hadamard’s Formula Inside and Out

Author

Listed:
  • P. Grinfeld

    (Drexel University)

Abstract

Our goal is to explore boundary variations of spectral problems from the calculus of moving surfaces point of view. Hadamard’s famous formula for simple Laplace eigenvalues under Dirichlet boundary conditions is generalized in a number of significant ways, including Neumann and mixed boundary conditions, multiple eigenvalues, and second order variations. Some of these formulas appear for the first time here. Furthermore, we present an analytical framework for deriving general formulas of the Hadamard type. The presented analysis finds direct applications in shape optimization and other variational problems. As a specific application, we discuss equilibrium and stable shapes of electron bubbles.

Suggested Citation

  • P. Grinfeld, 2010. "Hadamard’s Formula Inside and Out," Journal of Optimization Theory and Applications, Springer, vol. 146(3), pages 654-690, September.
  • Handle: RePEc:spr:joptap:v:146:y:2010:i:3:d:10.1007_s10957-010-9681-6
    DOI: 10.1007/s10957-010-9681-6
    as

    Download full text from publisher

    File URL: http://link.springer.com/10.1007/s10957-010-9681-6
    File Function: Abstract
    Download Restriction: Access to the full text of the articles in this series is restricted.

    File URL: https://libkey.io/10.1007/s10957-010-9681-6?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Catherine Bandle & Alfred Wagner, 2015. "Second Domain Variation for Problems with Robin Boundary Conditions," Journal of Optimization Theory and Applications, Springer, vol. 167(2), pages 430-463, November.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:joptap:v:146:y:2010:i:3:d:10.1007_s10957-010-9681-6. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Sonal Shukla or Springer Nature Abstracting and Indexing (email available below). General contact details of provider: http://www.springer.com .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.